# SDR CA151222005

- Difficulty date: December 21, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 16,506 hours
- Engine: Lyc TIO540A2B
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Part number: M3928
- Condition: Broken
- Location: Magneto
- Part time: 300 hours
- Component: Magneto, Champion, 6363
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE SURGED IN FLIGHT, CONTINUED TO DESTINATION.  BOTH GEARS IN LT ENGINE, LT MAGNETO FOUND MISSING AND BROKEN TEETH.  DISTRIBUTOR BLOCK AND GEAR ASSY PART K3823  FUNCTION CHECK ON GROUND, OK LATER FUNCTION CHECK ON GROUND, FAILED.
